MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)

COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 87470
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Unintended Extubation (4564)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the endotracheal tube's cuff deflated during the procedure.The tube was removed and replaced.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3 and h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted tha the cuff presents two tear.An inflation/deflation test was performed, air was applied to the cuff using a syringe and it was observed the cuff deflated immediately.A comprehensive examination could not be performed, because the returned sample was not received in a state that allowed full functional or visual assessment.It was reported that the endotracheal tube's cuff deflated during the procedure.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: do not overinflate the cuff.It is recommended that the cuff pressure should not exceed 25cmh2o.Overinflation can result in tracheal damage, rupture of the cuff with subsequent deflation, or in cuff distortion which may lead to airway blockage.Test the cuff, pilot balloon and valve for integrity by inflation prior to use.Insert a luer tip syringe into the cuff inflation valve housing and inject enough air to fully inflate cuff.After test inflation, completely evacuate the air.Various bony anatomical structures (e.G., teeth, turbinates) within the airway or any intubation tools with sharp surfaces might jeopardize cuff integrity.Damage to the thin-walled cuff during insertion will subject the patient to the risk of extubation and reintubation.If the cuff is damaged, the tube should not be used.Deflate the cuff prior to repositioning the tube.Movement of the tube with the cuff inflated could result in patient injury, requiring possible medical intervention or damage to the cuff.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SHILEY
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX  32575
Manufacturer (Section G)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX   32575
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23779374
Report Number9681384-2025-01335
Device Sequence Number10057815
Product Code BTR
UDI-Device Identifier10884521815261
UDI-Public(01)10884521815261(17)300807(10)25H0225JZX(20)01
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number87470
Device Catalogue Number87470
Device Lot Number25H0225JZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer01/30/2026
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown